TARU PUBLICATIONS
Journal of Interdisciplinary Mathematics cover
Open Access ·Peer-reviewed·ISSN (Online): 2169-012X·ISSN (Print): 0972-0502

Monthly Journal: Publishes the methodological and theoretical role of mathematics and mathematical applications underpinning scientific research.

Issues up to 2022 co-published with and available at:Taylor & Francis Online
submissions@tarupublications.com
Open Access Research Article

Analysis of new RET single-step method for solving stiff and singular types of ordinary differential equations

* ,

* Corresponding author · click or hover a name for details

pp. 169–180Vol. 29Issue 1January 2026DOI: 10.47974/JIM-2336XML
Received:
05 Mar 2025
Published Online:
07 Nov 2025
Article type:
Research Article
Language:
EN
Article no.:
JIM-2336
Pages:
169–180

Abstract

This study introduces a novel single-step approach that employs an interpolation technique combining a rational function based on a polynomial with a trigonometric interpolation component (RET) for addressing stiff and singular ordinary differential equations (ODEs). The characteristics of the proposed method—such as consistency, convergence, zero stability, and order of accuracy—are thoroughly investigated. To assess its effectiveness, the RET scheme is applied to three distinct numerical problems, and the computed results are evaluated against the corresponding analytical solutions. The findings indicate that RET offers a reliable, precise, and efficient means for numerically solving both stiff and singular ODEs.

Keywords

Subject Classifications

34A1265L0565L2065L70

References

[1] C. E. Abhulimen, “An exponential fitting predictor-corrector formula for stiff systems of ordinary differential equations,” International Journal of Computational and Applied Mathematics, vol. 4, no. 2, pp. 115–126 (2009).
[2] K. Burrage, “Efficient block predictor-corrector methods with a small number of corrections,” Journal of Computational and Applied Mathematics, vol. 45, pp. 139–150 (1993).
[3] E. R. El-Zahar, J. T. Machado, and A. Ebaid, “A new generalized Taylor-like explicit method for stiff ordinary differential equations,” Mathematics, vol. 7, no. 11, pp. 1–18 (2019).
[4] S. Thohura and A. Rahman, “Numerical approach for solving stiff differential equations: A comparative study,” Global Journal of Science Frontier Research: Mathematics and Decision Sciences, vol. 13, no. 6, pp. 1–13 (2013).
[5] P. Onumanyi, U. W. Sirisena, and S. N. Jator, “Continuous finite difference approximations for solving differential equations,” International Journal of Computer Mathematics, vol. 72, pp. 15–27 (1999).
[6] T. Zhao and Y. Wu, “Numerical solution to singular ordinary differential equations of Lane-Emden type by Legendre collocation method,” Advances in Engineering Research, vol. 103, pp. 1–7 (2016).
[7] S. E. Fadugba et al., “A new numerical method for solving stiff ODEs,” Journal of Physics: Conference Series, vol. 1734, no. 1, Art. no. 012019 (2021).
[8] R. B. Ogunrinde, “On a new inverse polynomial numerical scheme for the solution of initial value problems in ordinary differential equations,” World Academy of Science, Engineering and Technology, vol. 9, pp. 134–137 (2015).
[9] K. O. Okosun, “kth order inverse polynomial methods for the integration of the ordinary differential equations of the singularities,” Department of Industrial Mathematics and Computer, Federal University of Technology, Akure, Nigeria (2003).
[10] S. Fadugba and O. Falodun, “Development of a new one-step method scheme for the solution of initial value problem (IVP) in ordinary differential equations,” International Journal of Theoretical and Applied Mathematics, vol. 3, pp. 58–63 (2017).
[11] S. E. Fadugba, V. J. Shaalini, M. O. Oluwayemi, and M. C. Kekana, “Applicability and analysis of trigonometric-exponential single-step method for the numerical solution of HIV-1 model,” Communications in Mathematical Biology and Neuroscience, vol. 2023, no. 46, pp. 1–16 (2023).
[12] P. Kama and E. A. Ibijola, “On a new one-step method for numerical solution of initial-value problems in ordinary differential equations,” International Journal of Computer Mathematics, vol. 77, no. 4, pp. 457–467 (2000).
[13] S. E. Fadugba, “Development of an improved numerical integration method via the transcendental function of exponential form,” Journal of Interdisciplinary Mathematics, vol. 23, no. 6, pp. 1347–1356 (2020), doi: 10.1080/09720502.2020.1747196.
[14] V. J. Shaalini and S. E. Fadugba, “A proposed ratio method for the solution of IVPs in delay differential equations of various characteristics,” Journal of Interdisciplinary Mathematics, vol. 23, no. 8, pp. 1795–1806 (2020), doi: 10.47974/JIM-2033.
[15] R. B. Ogunrinde, R. R. Ogunrinde, and S. E. Fadugba, “Analysis of the properties of a derived one-step numerical method of a transcendental function,” Journal of Interdisciplinary Mathematics, vol. 24, no. 1, pp. 2201–2213 (2021), doi: 10.1080/09720502.2021.1889785.

Views: 189Downloads: 129Citations: 0